Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


aids
Aug 4, 2012

newly diagnosed with aids. my cd4 is 23 and viral is 23000. my insurance carrier recommended northshore university hospital. my first question is is that a good hospital if you know? the regimen they started me on is truvada -prezista -norvir? with anitibotics azithromycin and bactrim. All this is new to me i just want to make sure im getting the best care and regimen recommendations. my last question is i been doing bikram yoga for 20yrs now should i continue to go now since i will be on all these medications?? thank you so much for reading this and providing me with any honest answer.

Response from Dr. Young

Hello and thanks for posting.

There is very good HIV care in the New York area, including North Shore (it's closely affiliated with the Cornell New York Hospital program in Manhattan).

The regimen that you're started on is one of several highly rated ("preferred") regimens in the current US Department of Health and Human Services Guidelines and IAS-USA Guideliens.

With your very low CD4 count, the antibiotics that you're taking are recommended in order to prevent certain very serious infections (Mycobacterium avium and Pneumocystis).

I can see no reason why you couldn't continue with the yoga- indeed, I recommend regular exercise (and avoidance of tobacco and excess alcohol) for all of my patients.

I hope that helps. Feel free to write back anytime. BY



Previous
Drug and alcohol abuse and HIV
Next
What should you do with multidrug resistant?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement